MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number 1013470-180
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.The device was prepped prior to use with no issues, which would suggest that the device was not damaged prior to use.The investigation determined the reported balloon rupture appears to be related to operational circumstances of the procedure.It is likely that during advancement the balloon outer surface became damaged and/or compromised against the calcified anatomy or other devices used resulting in the balloon rupture at 8 atmospheres during the first inflation.There is no indication of a product quality issue with respect to manufacture, design, or labeling.The 6.0 x 150 mm armada dilatation catheter referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the calcified superficial femoral artery (sfa).The 6.0 x 150 mm armada dilatation catheter was advanced to the target lesion without difficulty.On the first inflation, the balloon ruptured at 8 atmospheres (atm).The device was removed without difficulty.The 6.0 x 180 mm armada dilatation catheter was then advanced to the target lesion without difficulty; however, on the first inflation, this device also ruptured at 8 atm.The device was removed without difficulty.There was no adverse patient effect or a clinically significant delay in procedure.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12564097
Report Number2024168-2021-08816
Device Sequence Number1453274
Product Code LIT
UDI-Device Identifier08717648208454
UDI-Public08717648208454
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number1013470-180
Device Catalogue Number1013470-180
Device Lot Number9062141
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2021
Initial Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1